I am using a treatment for my acne called Epiduo which was prescribed by my doctor. My skin has very bad hyperpigmentation and acne. I have been using the treatment for three days and on the second day it itched and burnt a little I thought it was just working and all was fine. But on the third night, I put it on and my skin began to burn terribly and it was unbearable. It blocked me from breathing and I nearly passed out. I did not wash it off because I found when I did that on the second night it made it worse and when I woke up today I had terrible chemical burns all over my face. My hyperpigmentation and acne had become worse and it is causing immense pain and discomfort it really does look terrible it is similar to the worst kind of sunburn ever and the skin is plastered and dry too. I do not know what I can do. Is there some sort of treatment I can do in a cosmetic skin clinic? Or something I can use on the burns and the acne and the hyperpigmentation?
You have developed contact dermatitis to this Epiduo (Adapalene and Benzoyl peroxide) which you were using for treatment of acne. Now your skin has two problems. It needs to be treated in two steps.
First, we have to treat contact dermatitis. Do not use Epiduo now. Wash your face with mild soap and water. Take tablet Azithromycin 250 mg twice daily for the first three days then on alternate days for three weeks. Apply sunblock of SPF 60 (sun protection factor) from morning till evening. Use good moisturizer four to five times a day. When your skin improves from this contact i.e. burned condition then, step two of treating acne and leftover pigmentation will be done.
Contact dermatitis and acne vulgaris.
Apply a sunblock of SPF 60. Take Azithromycin 250 mg bd for the first three days then on alternate days for three weeks. Apply moisturizer four to five times a day.
Wash face with mild soap and water. Avoid using Dettol and other irritants. Avoid scratching or pricking up the leison.
Regarding follow up:
Follow up at three weeks.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. developed contact dermatitis due to this medicine. As it also contains a steroid, skin becomes steroid dependent, so when this is stopped the face becomes red and inflamed. First thing for treatment is to use a good Sunblock OG SPF 60. Read full
Can I use Adapalene, Clindamycin and Acedapsone in combination for acne vulgaris ... My advise is to continue it only till your acne comes down a bit, but then continue only with Cl Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.